Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2009, 4:44 PM CDT for Juneau County, Monroe County, Vernon County, Wisconsin. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 27, 2009, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Juneau County, WI, Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:45 PM CDT | HAIL 0.88 | 1 Sw Wilton, WI | DIME AND NICKEL HAIL...NOT ENOUGH TO COVER THE GROUND |
| Jul 27, 4:51 PM CDT | HAIL 0.75 | 1 S Wilton, WI | |
| Jul 27, 4:53 PM CDT | HAIL 0.75 | 1 S Wilton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 272144
SVRARX
WIC057-081-123-272245-
/O.NEW.KARX.SV.W.0071.090727T2144Z-090727T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
SOUTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 441 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILTON...OR
12 MILES SOUTH OF TOMAH...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILTON AND OIL CITY AROUND 450 PM...
TUNNEL TRAIL CAMPGROUND AND ONTARIO AROUND 455 PM...
WILDCAT MOUNTAIN STATE PARK AROUND 500 PM...
HOFFMAN CORNERS AND KENDALL AROUND 505 PM...
MOUNT TABOR AND GLENDALE AROUND 510 PM...
TRIPPVILLE AND BARTONS CORNERS AROUND 515 PM...
ELROY AND DILLY AROUND 520 PM...
HILLSBORO AROUND 525 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4365 8999 4364 9002 4364 9031 4356 9031
4356 9042 4374 9062 4389 9047
TIME...MOT...LOC 2145Z 315DEG 20KT 4382 9057
$$
RRS4 follow-up statements
000
WWUS53 KARX 272202
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT MON JUL 27 2009
WIC057-081-123-272245-
/O.CON.KARX.SV.W.0071.000000T0000Z-090727T2245Z/
JUNEAU WI-MONROE WI-VERNON WI-
502 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN VERNON...SOUTHEASTERN MONROE AND SOUTHWESTERN JUNEAU
COUNTIES...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HOFFMAN CORNERS...OR 16 MILES SOUTH OF TOMAH...MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT TABOR AND GLENDALE AROUND 510 PM...
TRIPPVILLE AND BARTONS CORNERS AROUND 515 PM...
ELROY AND DILLY AROUND 520 PM...
HILLSBORO AND UNION CENTER AROUND 530 PM...
BENDERS CORNERS AND PLEASANT RIDGE AROUND 535 PM...
WONEWOC AROUND 540 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
&&
LAT...LON 4365 8999 4364 9002 4364 9031 4356 9031
4356 9042 4374 9062 4389 9047
TIME...MOT...LOC 2203Z 315DEG 20KT 4375 9047
$$
RRS000
WWUS53 KARX 272222
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT MON JUL 27 2009
WIC057-081-123-272245-
/O.CON.KARX.SV.W.0071.000000T0000Z-090727T2245Z/
JUNEAU WI-MONROE WI-VERNON WI-
522 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN VERNON...SOUTHEASTERN MONROE AND SOUTHWESTERN JUNEAU
COUNTIES...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TRIPPVILLE...OR 17 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HILLSBORO AND UNION CENTER AROUND 530 PM...
BENDERS CORNERS AND PLEASANT RIDGE AROUND 535 PM...
WONEWOC AROUND 540 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4381 9046 4369 9017 4364 9011 4364 9031
4356 9031 4356 9042 4374 9062
TIME...MOT...LOC 2222Z 315DEG 20KT 4368 9037
$$
RRS000
WWUS53 KARX 272232
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT MON JUL 27 2009
WIC057-081-272243-
/O.CAN.KARX.SV.W.0071.000000T0000Z-090727T2245Z/
JUNEAU WI-MONROE WI-
532 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
SOUTHWESTERN JUNEAU COUNTIES IS CANCELLED...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4372 9043 4373 9032 4364 9032 4356 9031
4356 9042 4372 9060
TIME...MOT...LOC 2233Z 315DEG 20KT 4364 9031
$$
WIC123-272245-
/O.CON.KARX.SV.W.0071.000000T0000Z-090727T2245Z/
VERNON WI-
532 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN VERNON COUNTY...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLSBORO...OR 16 MILES
SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4372 9043 4373 9032 4364 9032 4356 9031
4356 9042 4372 9060
TIME...MOT...LOC 2233Z 315DEG 20KT 4364 9031
$$
RRS000
WWUS53 KARX 272240 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT MON JUL 27 2009
WIC123-272251-
/O.EXP.KARX.SV.W.0071.000000T0000Z-090727T2245Z/
VERNON WI-
540 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY
EXPIRES AT 545 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4372 9043 4373 9032 4364 9032 4356 9031
4356 9042 4372 9060
TIME...MOT...LOC 2241Z 315DEG 20KT 4361 9026
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:13 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 27, 3:13 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT MON JUL 27 2009 .SHORT TERM...THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS WITH THE LINGERING RAIN CHANCES TONIGHT INTO TUESDAY AND THEN AGAIN WEDNESDAY NIGHT. SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE BETWEEN KRGK AND KONA. WARM FRONT EXTENDS EAST FROM THE LOW INTO SOUTHEAST WISCONSIN WITH A COLD FRONT SOUTHWEST INTO NEBRASKA. LOCAL RADAR SHOWS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT. THE AREA OF LOW PRESSURE IS EXPECTED TO MOVE SOUTHEAST ALONG THE WARM FRONT TONIGHT ALLOWING THE COLD FRONT TO SWEEP ACROSS THE AREA. THE MESO MODELS THIS AFTERNOON SEEM TO HAVE A GOOD HANDLE ON THE ONGOING SITUATION. THE BEST CONCENTRATION OF RAIN SHOULD OCCUR AHEAD OF THE LOW ALONG THE WARM FRONT. ACTIVITY FARTHER SOUTH ALONG THE COLD FRONT IS EXPECTED TO DEVELOP BUT SHOULD REMAIN MORE SCATTERED IN NATURE AS THE MAIN SHORT WAVE TROUGH REMAINS WELL TO THE NORTH OF THE AREA. THE COLD FRONT IS EXPECTED TO MAKE GOOD EASTWARD PROGRESS AND SHOULD BE INTO THE EASTERN SECTIONS OF THE FORECAST AREA BY 28.00Z AND THEN OUT OF THE AREA BY 28.03Z. WILL CONTINUE TO MONITOR RADAR TRENDS FOR RAISING THE RAIN CHANCES AHEAD OF THE FRONT FOR THE EARLY EVENING. WITH THE NORTHWEST FLOW ALOFT THE FRONT IS EXPECTED TO REMAIN PROGRESSIVE AND SHOULD PUSH SOUTH INTO MISSOURI AND ILLINOIS TUESDAY. UNTIL THIS HAPPENS...WILL HOLD ON TO SOME SMALL RAIN CHANCES ACROSS THE FAR SOUTH FOR THE OVERNIGHT AND TUESDAY MORNING HOURS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY NIGHT AND WEDNESDAY BEFORE THE NEXT SYSTEM IN THE NORTHWEST FLOW DROPS INTO THE REGION. COMPARING THE 27.12Z OPERATIONAL RUNS OF THE NAM AND GFS TO THE 26.09Z SREFS AND 27.00Z ECMWF AND CANADIAN...THE NAM AND GFS LOOK TO OVER DEVELOP THIS SYSTEM. WITH THE NORTHWEST FLOW...VERY DOUBTFUL THE SHORT WAVE TROUGH WILL BE ABLE TO AMPLIFY AS MUCH AS THESE TWO MODELS SHOW AND HAVE TRENDED TOWARD THE WEAKER SOLUTIONS. EXPECTED A SURFACE TROUGH OR WEAK COLD FRONT TO COME ACROSS STARTING WEDNESDAY NIGHT. HAVE INTRODUCED SOME SMALL RAIN CHANCES FOR THE WESTERN SECTIONS WEDNESDAY EVENING AND THEN SPREAD THESE ACROSS THE REST OF THE AREA FOR THE OVERNIGHT HOURS. .LONG TERM...THURSDAY THROUGH MONDAY TODAY/S SET OF MEDIUM RANGE MODELS CONTINUE TO SHOW REASONABLE AGREEMENT WITH THE UPPER LEVEL PATTERN...BUT EXHIBIT ALMOST NO AGREEMENT AT THE SURFACE. IN THIS REGARD...THE OPERATIONAL RUN OF THE GFS CONTINUES TO SHOW CONVECTIVE FEEDBACK...ESPECIALLY WITH THE SURFACE LOW COMING OUT OF MISSOURI AND THE RESULTANT RAINFALL EARLY IN THE PERIOD. THE 25.00Z ECMWF...CANADIAN AND GFS ENSEMBLES DO NOT SHOW THIS SCENARIO AND HAVE IGNORED THE OPERATIONAL GFS SOLUTION. LITTLE CHANGE IN THE UPPER AIR PATTERN EXPECTED WITH THE UPPER LEVEL LOW REMAINING NEAR HUDSONS BAY AND THE LONG WAVE TROUGH INTO THE UPPER MIDWEST. DID MAINTAIN SOME RAIN CHANCES FOR THURSDAY AS BOTH THE ECMWF AND CANADIAN SHOW A WEAK SURFACE COLD FRONT AND LOW LEVEL TROUGH PASSING THE AREA. HOWEVER...WENT BACK TO A MORE GENERAL LOW CHANCE FOR RAIN ACROSS THE ENTIRE AREA FOR THE DAY. THE NEXT RAIN CHANCE THEN LOOKS TO BE FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS THE AREA AND WILL HAVE SOME RAIN CHANCES FROM FRIDAY NIGHT THROUGH SUNDAY. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG A WARM FRONT LOCATED NORTH OF THE INTERSTATE 94 CORRIDOR. OTHER STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT. THE THREAT FOR SEVERE CONVECTION WILL POSSIBLE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH 27.23Z AND ACROSS WESTERN WISCONSIN THROUGH 28.02Z. IN ADDITION...A SMALL AREA OF 2-3K FOOT CEILINGS HAS DEVELOPED ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA. THIS CLOUD DECK IS EXPECTED TO GRADUALLY RISE AS DIURNAL HEATING OCCURS THIS AFTERNOON. AS A RESULT...THESE LOW CLOUDS SHOULD ONLY AFFECT KRST THROUGH 27.23Z AND NOT GET INTO THE KLSE AREA. BEYOND THIS EVENING...BOTH CLOUDS AND VISIBILITIES SHOULD BE VFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...BOYNE
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1152 AM CDT MON JUL 27 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1152 AM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND MAYBE AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS SUPPORTIVE OF STRONGER STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Special weather statement, Jul 27, 4:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 430 PM CDT MON JUL 27 2009 WIZ054-055-061-280000- CRAWFORD-GRANT-RICHLAND- 430 PM CDT MON JUL 27 2009 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THROUGH 700 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHWEST WISCONSIN. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HAIL UP TO QUARTER SIZE MAY ACCOMPANY THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. BOYNE
Special weather statement, Jul 27, 4:31 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE LA CROSSE WI 431 PM CDT MON JUL 27 2009 IAZ008>011-018-019-029-030-272300- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 431 PM CDT MON JUL 27 2009 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THROUGH 600 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF NORTHEAST IOWA. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HAIL UP TO DIME SIZE MAY ACCOMPANY THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. BOYNE
Local storm report, Jul 27, 4:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NE SPARTA 43.97N 90.77W
07/27/2009 E1.00 INCH MONROE WI TRAINED SPOTTER
REPORTED FROM ANGELO WITH SOME WIND DAMAGE
&&
SHEALocal storm report, Jul 27, 4:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG FRIENDSHIP 43.97N 89.82W
07/27/2009 ADAMS WI LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD JUST SOUTH OF FRIENDSHIP...ALSO
PEA SIZE HAIL
&&
BROOKSLocal storm report, Jul 27, 4:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 2 N FRIENDSHIP 44.00N 89.82W
07/27/2009 ADAMS WI LAW ENFORCEMENT
TREES DOWN
&&
SHEALocal storm report, Jul 27, 4:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 E SPARTA 43.94N 90.71W
07/27/2009 MONROE WI TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 16 NEAR FORT MCCOY
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:15 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 60 min |
| Jul 27, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 25 min |
| Jul 27, 3:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 33 min |
| Jul 27, 3:12 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau | 48 min |
| Jul 27, 3:29 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 46 min |
| Jul 27, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 48 min |
| Jul 27, 4:21 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 39 min |
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:15 PM CDT | Tornado Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:36 PM CDT | Tornado Warning | ARX | Richland | 54 min |
| Jul 27, 5:59 PM CDT | Tornado Warning | ARX | Grant, Richland | 42 min |
| Jul 27, 6:10 PM CDT | Tornado Warning | ARX | Richland | 31 min |
| Jul 27, 6:21 PM CDT | Tornado Warning | ARX | Grant | 24 min |
| Jul 27, 6:24 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland | 106 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.